MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS II HUMERAL STEM 6MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS II HUMERAL STEM 6MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS II HUMERAL STEM 6MM
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that while extracting a tsa long stem, after using the flexible osteotomes, the slap hammer, ar-9202-14, was put on to the stem.After numerous hits, the ball broke off.There were no fragments in the patient.The rep opened a second set and used the slap hammer from that tray to complete the case with no adverse effect to the patient.Additional information obtained 10/31/2019: the case was a revision procedure, moving to a reverse total shoulder.The previous implant had been in for several years.Flexible osteotomes were used extensively.It was a long stem and a number of tries, back and forth from slap hammer to osteotomes was performed when the ball of the slap hammer popped off.Additional information obtained 11/1/2019: the original arthrex univers procedure took place in 2009.Specific procedure date is unknown.The original 2009 procedure took place at the same facility as the current (b)(6) 2019 revision procedure.The original part numbers that were implanted during the 2009 procedure are currently unknown.The (b)(6) 2019 procedure was reported to be a standard revision for a failed rotator cuff.It was that the patient had not suffered any injury or trauma prior to the revision surgery.The following arthrex univers revers products were implanted during the revision procedure: ar-9564-2436-lat (lot 19.00012).Ar-9503s-03 (lot 19.00215).Ar-9501-06p (lot 18.01549).Ar-9502f-36cpc (lot 18.01791).Ar-9555-06 (lot 19.00048).Ar-9560-24-4 (lot 5675).Ar-9561-20s (lot 5648).Ar-9563-28 (lot 2019000055) qty 2.Ar-9507s (lot 10259907).Additional information obtained 12/9/2019: the patient¿s original surgery was performed on (b)(6) 2012, not 2009 as originally reported.The following are the original implant device part numbers that were explanted during the (b)(6) 2019 revision procedure to a reverse total shoulder: ar-9148-21p.Lot# 0929011.Ar-9105-01.Lot#1202006.Ar-9100-06p.Lot#2501125211.

Brand Name
UNIVERS II HUMERAL STEM 6MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9519381
Report Number1220246-2019-01529
Device Sequence Number374472
Product Code KWS
UDI-Device Identifier00888867057050
UDI-Public00888867057050
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K071032
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS II HUMERAL STEM 6MM
Device Catalogue NumberAR-9100-06P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2019
Initial Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;